I hope we can find some research about this. It's a balancing act--get the calcium levels up to normal, then start to taper off the supplements, then test the levels again. I've been testing at low/normal on 4,000 mg of elemental calcium a day. When I stop the hydrochlorothiazide, calcium level drops. So I'm in a holding pattern. The problem (if I understand it correctly) is that your parathyroids can get lazy if you take too much oral calcium. It's curious that your PTH is normal, but calcium still low.
Yes, and all the studies that I am finding are on goats or dogs/cats. Which you can make a reasonable connection in a way. In fact I was just reading about how Calcitriol, or Vitamin D works in conjunction with the Parathyroid hormone by shutting it down if there is a lot of Vitamin D in the blood!! So here we all are taking gobs amount of Calcitriol when we could be telling our Parathyroids to quit working by doing so. Thats why I have decided to not take the extra 50,000 units of Vitamin D that the endo wants me to and actually have switched to my Medical guy for the calcium. If I start tingling and twitching like crazy, then I was wrong. But I hope others read our thoughts and maybe we can get someone who has some "expert" ideas.
Yeah, let us know if you find out anything. I am on Calcitriol also since having TT on Dec 13. I was on Oscal 500 +D for 1 month after surgery. I had tingling in hands, toes, and mouth areas after TT for 5 days. It actually go so bad my hands began to cramp and I couldn't even pick up a cup. Freaked me out to say the least. I haven't had tingling since leaving hospital but if I lay wrong my hands go to sleep real easy. My next blood test will be 10 March so hopefully my calcium will be at an acceptable level.
More anecdotal proof that low calcium and tingling hands during sleep are connected--I have that too, and never did before my TT last July!
I don't know if either of you are around menopause age and you probably already know;
"Impaired calcium utilisation and increased bone calcium loss may accompany the onset of the menopause."
I don't really know why such a high dose - maybe the combination of parathyroid damage and impaired calcium utilisation??? Then again maybe it's a deliberate attempt to build bone mass if you belong to a high risk group for osteoporosis??? Don't really know. Just hypothesising.
Might be a good thing to get a second opinion - you coud always post a question to Dr Mark Lupo on the other side of this forum...
Thanks, never really thought from that side of it. Yea, I am 47 and getting to that part of life. Think I will ask Dr Lupo if there are any studies about what I am looking for.
I'm right behind you DMLee, I'm 46. I could be premenopausal, but all this plus night sweats started after TT on Dec 13. Maybe it's out bodys' way of telling us were getting old and they're getting worn out!! Plus I know my body feels like it's aged at least 10 years in the last few months with having gone thru a TT, the LID, no meds for 3 wks and RAI!